Return to the Health Forum | Post a Follow-Up

 o
Bextra & numbness in feet or neuropathy

Posted by MonicaTX (My Page) on
Tue, Sep 28, 04 at 10:05

Hi: I am posting this because I have been through many months of health problems do to taking Bextra. First, let me say that it is a wonderful medication for anyone who can take it. All my joint pain went away on the medication.

Now, let me expain my problems. After several months on Bextra, I developed a loss of feeling in my toes. It got worse daily, slowly spreading thru my feet. I was sent to a neurologist who thought my diabetes might be the cause. During this time, I asked my primary care physician and the neurologist if any of my medications (and named Bextra) could be the cause. I was told "no".

Eventually, the loss of feeling turned into pain. After about 3pm, I could no long walk without severe pain in my feet and lower leg. One night as I went to bed, the thought occurred to me to do a computer search for Bextra & numbness. I found one posting - it was two years old and the man said he had numbness in his feet with Bextra. Next morning, I stopped taking the Bextra. Within two days, I could again walk after 3pm. It has been a month, and the numbness (or neuropathy) has been getting better daily, but I suspect I will always have some loss of feeling in my toes.

Another thing: My primary doctor could not find any reason for me being "tired" all the time and put it down to old age. (I'm 66). After stopping the Bextra, I can again take walks without getting out of breath. Yesterday I helped a neighbor carry a small recliner to another house. My strength and energy have returned.

Nothing in the literature for Bextra mentions these problems. Bextra is a great medication if your not someone who has a very unusual reaction to it. I'm hoping this posting will help someone else out there in email land have a happy ending. Monica


Follow-Up Postings:

 o
RE: Bextra & numbness in feet or neuropathy

Wow, thank you for the post. I just started Bextra about a month ago when my Vioxx script was denied. I now see they took it off the market. So far so good, I've always had the feet numbness problem, but don't notice it got worse. I will say that by 8:30 pm, I am totally wiped out, never thought it may be due to Bextra. I am having numbness in my left thigh, which was never there before Bextra. Will mention it to my Dr's.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here